MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Unspecified Infection (1930)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot and sterile lot.Conclusions: it was reported that the patient's knee was revised due to infection.The event could not be confirmed nor the exact cause be determined as the insufficient information was available.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Septic arthritis, left knee.Arthrotomy, irrigation, and debridement and tibial polyethylene exchange for infected left total knee replacement.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: event description: septic arthritis, left knee, arthrotomy, irrigation, and debridement and tibial polyethylene exchange for infected left total knee replacement.Implants involved: x3 triathlon cs insert #5 13mm materials reviewed: (b)(6) 2020: stryker pi report.(b)(6) 2020: h and px2: 71 yo man, 6 month left>right knee pain, cabinet maker, functional problems due to knee.Rom 0-1100, stable legs, plan tka (b)(6) 2020.(b)(6) 2020: intra-op recordx2, tka, 1 hour 20 min, primary oa, implants triathlon cs size 5, 13mm, s36 patella, cr femur size #5, size 5 baseplate, cemented.(b)(6) 2020: op note, oa left knee, sizes as above, im femur/em tibia, cemented.Confirmation: the primary knee was performed, but a revision surgery for infection cannot be confirmed without additional medical records.Root cause: a root cause cannot be determined device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot and sterile lot.Conclusions: it was reported that the patient's knee was revised due to infection.The event could not be confirmed nor the exact cause be determined as the insufficient information was available.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10-6 in accordance to applicable iso standards.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #5 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11555617
Report Number0002249697-2021-00514
Device Sequence Number14436167
Product Code MBH
UDI-Device Identifier07613327045888
UDI-Public07613327045888
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number5531-G-513
Device Catalogue Number5531G513
Device Lot NumberLJA284
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight79